DOI 10.1016/j.ajoc.2024.102235
A case of corneal opacity caused by atovaquone administration.
Аннотация
PURPOSE: Atovaquone is an alternative drug that is used for the prevention and treatment of Pneumocystis pneumonia when the first-line drug, sulfamethoxazole-trimethoprim (ST combination), cannot be used due to side effects. However, atovaquone is known to cause ocular side effects including oculomucocutaneous syndrome and vortex keratopathy. In this report, we describe a patient who developed bilateral white granular diffuse corneal opacity that extended from the corneal sub-epithelium to the stroma after continuous oral atovaquone administration for 14 months.
OBSERVATIONS: The patient was a 15-year-old male with no prior ophthalmological or family medical history, but with a medical history of aplastic anemia treatment at our hospital's pediatric department. Examination showed bilateral diffuse white granular corneal opacity that extended from the sub-epithelium to the stroma, with no other abnormalities in the anterior and posterior segments of both eyes.
CONCLUSIONS AND
IMPORTANCE
We encountered a rare case of bilateral corneal opacity resulting from oral atovaquone administration. Regular long-term ophthalmological examinations are necessary for patients taking atovaquone.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.